Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 85, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 25, 2021, 7:31 PM CDT for Pawnee County, Richardson County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 7:31 PM CDT (00:31 UTC)
- Expired
- Jun 25, 2021, 8:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 65.0 mph
Counties Pawnee County, NE, Richardson County, NE
The radar
The Topeka radar (KTWX), 132 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838
WUUS53 KOAX 260031
SVROAX
NEC133-147-260115-
/O.NEW.KOAX.SV.W.0085.210626T0031Z-210626T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
731 PM CDT Fri Jun 25 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Western Richardson County in southeastern Nebraska...
Southeastern Pawnee County in southeastern Nebraska...
* Until 815 PM CDT.
* At 731 PM CDT, a severe thunderstorm was located near Bern, or 12
miles northwest of Sabetha, moving northeast at 20 mph.
HAZARD...Golf ball size hail and 65 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Humboldt and Stella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4026 9598 4026 9581 4017 9566 4000 9585
4000 9608
TIME...MOT...LOC 0031Z 210DEG 17KT 4003 9598
HAIL...1.75IN
WIND...65MPH
$$
Dergan3 follow-up statements
395
WWUS53 KOAX 260043
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
743 PM CDT Fri Jun 25 2021
NEC133-147-260115-
/O.CON.KOAX.SV.W.0085.000000T0000Z-210626T0115Z/
Richardson NE-Pawnee NE-
743 PM CDT Fri Jun 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR WESTERN RICHARDSON AND SOUTHEASTERN PAWNEE COUNTIES...
At 743 PM CDT, a severe thunderstorm was located 6 miles south of
Humboldt, or 13 miles northwest of Sabetha, moving northeast at 20
mph.
HAZARD...Golf ball size hail and 65 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Humboldt, Verdon, Stella, Du Bois, Dawson, The Highway 75 And 8
Junction and Camp Cornhusker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4026 9598 4026 9581 4017 9566 4000 9585
4000 9608
TIME...MOT...LOC 0043Z 218DEG 18KT 4007 9594
HAIL...1.75IN
WIND...65MPH
$$
Dergan928
WWUS53 KOAX 260052
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
752 PM CDT Fri Jun 25 2021
NEC133-260101-
/O.CAN.KOAX.SV.W.0085.000000T0000Z-210626T0115Z/
Pawnee NE-
752 PM CDT Fri Jun 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAWNEE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
Pawnee county. Therefore, the warning has been cancelled for Pawnee
county.
LAT...LON 4026 9598 4026 9581 4017 9566 4004 9586
4007 9601
TIME...MOT...LOC 0051Z 209DEG 16KT 4009 9592
$$
NEC147-260115-
/O.CON.KOAX.SV.W.0085.000000T0000Z-210626T0115Z/
Richardson NE-
752 PM CDT Fri Jun 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR WESTERN RICHARDSON COUNTY...
At 751 PM CDT, a severe thunderstorm was located 5 miles south of
Humboldt, or 14 miles northwest of Sabetha, moving northeast at 20
mph.
HAZARD...Golf ball size hail and 65 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Humboldt, Verdon, Stella and Dawson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4026 9598 4026 9581 4017 9566 4004 9586
4007 9601
TIME...MOT...LOC 0051Z 209DEG 16KT 4009 9592
HAIL...1.75IN
WIND...65MPH
$$
Dergan166
WWUS53 KOAX 260109
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
809 PM CDT Fri Jun 25 2021
NEC147-260118-
/O.EXP.KOAX.SV.W.0085.000000T0000Z-210626T0115Z/
Richardson NE-
809 PM CDT Fri Jun 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RICHARDSON COUNTY WILL
EXPIRE AT 815 PM CDT...
The storm which prompted the warning has weakened and no longer
poses an immediate threat to life or property. Therefore, the
warning will be allowed to expire. However gusty winds are still
possible with this thunderstorm.
LAT...LON 4026 9598 4026 9581 4017 9566 4004 9586
4007 9601
TIME...MOT...LOC 0108Z 210DEG 17KT 4016 9587
$$
DerganWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:01 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 25, 4:01 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
401 PM CDT Fri Jun 25 2021
.DISCUSSION...
Issued at 356 PM CDT Fri Jun 25 2021
Tonight...
Thunderstorm chances continue again tonight. Some severe storms
are possible with good chances for continued heavy rain
especially in our southern counties where a flash flood watch
remains.
Mid/upper level shortwave energy continues to move northeast toward
the region this afternoon. A few notable boundaries extend across
the area as well per latest surface analysis and satellite loop. The
first boundary extends from southwestern Nebraska northeastward into
northeastern Nebraska and into northwest Iowa. A secondary boundary
extends east/west across portions of northeast Kansas. The first
focus for our area will be along the northern boundary where a few
isolated storms have developed but remain rather weak yet this
afternoon as we await incoming upper level support for more
organized convection. Once this occurs, large hail and damaging
winds will be the primary hazards. Convection will continue to
develop and become more organized across eastern Kansas this
afternoon/evening as well and spread northward before eventually
merging into the southward moving northern convection. Heavy rain
will be a threat as we continue through the night with continued
high PW's well over normal for this time of the year. With
Thursday's heavy convection dropping +5 inches of rainfall across
portions of southeast Nebraska, will keep flash flood watch in
place as flooding continues in some of these areas.
Saturday...
Scattered convection will likely continue into the morning hours
with lingering showers and cloud cover throughout the day and
possibly into the evening. Highs should max out in the upper 70s to
low 80s.
Remainder of forecast...
Intermittent chances for showers and thunderstorms will continue
through the week with near normal temperatures as an upper level
trough digs across the northern/central Plains.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1242 PM CDT Fri Jun 25 2021
Variable conditions are expected through the TAF period with
intermittent chances for thunderstorms at all three TAF sites.
KOFK winds will remain out of the north/northwest while KOMA and
KLNK will continue on with southerly light surface winds. Expect
conditions to deteriorate in and around any thunderstorms.
Scattered showers and thunderstorms could continue into Saturday
morning.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch through Saturday morning for NEZ066>068-078-
088>093.
IA...Flash Flood Watch through Saturday morning for IAZ090-091.
&&
DISCUSSION...Kern
AVIATION...KernHazardous weather outlook, Jun 25, 4:02 PM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 402 PM CDT Fri Jun 25 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>091-261115- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha- 402 PM CDT Fri Jun 25 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Saturday Scattered thunderstorms, some possibly severe, are expected this evening with the strongest storms remaining south of a line from Columbus to Nebraska City. The primary hazards will be hail, strong wind gusts and heavy rain leading to flash flooding across southeast Nebraska and extreme southeast Iowa. Rain amounts between 1 to 1.5 inches are expected with locally higher amounts. .DAYS TWO THROUGH SEVEN...Saturday night through Friday Periodic non-severe storm chances will exist this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed but storm and heavy rain reports are appreciated. NEZ092-093-261115- Pawnee-Richardson- 402 PM CDT Fri Jun 25 2021 This Hazardous Weather Outlook is for portions of southeast Nebraska. .DAY ONE...Tonight and Saturday The area remains in a Flash Flood Watch due to recent heavy rainfall and potential for additional rain. Rain last night led to flooding in portions of Pawnee and Richardson counties. Scattered thunderstorms, some possibly severe, are expected this afternoon and evening with the strongest storms remaining south of a line from Columbus to Nebraska City. The primary hazards will be hail,strong wind gusts and heavy rain leading to flash flooding across southeast Nebraska. Rain amounts between 1 to 1.5 inches are expected with locally higher amounts. .DAYS TWO THROUGH SEVEN...Saturday night through Friday Periodic non-severe storm chances will exist this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed but storm and heavy rain reports are appreciated.
In the hours before
Local storm report, Jun 25, 1:58 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
158 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG FARRAGUT 40.72N 95.48W
06/24/2021 FREMONT IA PUBLIC
NUMEROUS LARGE TREE BRANCHES BLOWN DOWN
THROUGHOUT TOWN.
&&
CW/BLBLocal storm report, Jun 25, 3:28 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
328 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG WEST POINT 41.84N 96.71W
06/24/2021 CUMING NE EMERGENCY MNGR
NUMEROUS LARGE TREES DOWN THROUGHOUT TOWN.
0213 AM TSTM WND DMG CEDAR BLUFFS 41.40N 96.61W
06/24/2021 SAUNDERS NE EMERGENCY MNGR
POWERLINES DOWN.
0230 AM TSTM WND DMG MEAD 41.23N 96.49W
06/24/2021 SAUNDERS NE EMERGENCY MNGR
POWERLINES DOWN.
0244 AM TSTM WND DMG 4 SSE ASHLAND 40.98N 96.35W
06/24/2021 CASS NE PUBLIC
TREES SNAPPED OFF AT THE TOP AND LARGE LIMBS
DOWN.
0555 PM TSTM WND DMG 3 NNE ELMWOOD 40.88N 96.27W
06/24/2021 CASS NE PUBLIC
LIMBS AND ONE SMALL TREE DOWN.
0700 PM FLASH FLOOD 3 W OTOE 40.73N 96.18W
06/24/2021 OTOE NE EMERGENCY MNGR
FLOODING AT HIGHWAY 50 AND ROAD E. TIME
ESTIMATED.
0700 PM FLASH FLOOD 1 WSW PALMYRA 40.70N 96.41W
06/24/2021 OTOE NE EMERGENCY MNGR
WATER ACROSS THE ROAD. TIME ESTIMATED.
0700 PM FLASH FLOOD 1 SSW PALMYRA 40.69N 96.40W
06/24/2021 OTOE NE EMERGENCY MNGR
FLOODING ON COUNTY ROAD 7 FROM G TO H ROADS.
TIME ESTIMATED.
0700 PM FLASH FLOOD 2 WSW PALMYRA 40.70N 96.43W
06/24/2021 OTOE NE EMERGENCY MNGR
FLOODING ACROSS THE ROAD WITH DEBRIS. TIME
ESTIMATED.
0715 PM FLOOD NEBRASKA CITY 40.68N 95.86W
06/24/2021 OTOE NE EMERGENCY MNGR
STREET FLOODING IN NEBRASKA CITY. SOME
BUSINESSES HAD WATER IN THE BUSINESS DUE TO
POOR DRAINAGE.
&&Local storm report, Jun 25, 3:30 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
330 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM FLASH FLOOD 2 W MURDOCK 40.93N 96.32W
06/24/2021 CASS NE PUBLIC
REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
CROPLAND/YARD/BASEMENT FLOODING.
&&
BLBLocal storm report, Jun 25, 4:46 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
446 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM FLASH FLOOD CARROLL 42.28N 97.19W
06/25/2021 WAYNE NE EMERGENCY MNGR
859 ROAD UNDER WATER 0.5 MI EAST OF CARROLL.
&&Special weather statement, Jun 25, 6:39 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
639 PM CDT Fri Jun 25 2021
NEZ030-260030-
Boone NE-
639 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR BOONE COUNTY UNTIL 730 PM CDT...
At 639 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Bartlett to Spalding to 5 miles
west of Wolbach. Movement was east at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Albion, St. Edward, Cedar Rapids, Petersburg, Primrose, Loretto and
The Highway 14 And 56 Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Nebraska.
LAT...LON 4191 9830 4192 9825 4190 9786 4155 9785
4153 9786 4153 9788 4151 9789 4151 9804
4150 9804 4150 9809 4148 9810 4148 9829
TIME...MOT...LOC 2339Z 270DEG 22KT 4185 9844 4167 9838 4139 9850
DerganThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:22 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 23 min |
| Jun 25, 7:23 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Madison, Platte, Stanton | 52 min |
| Jun 25, 9:29 PM CDT | Special Weather Statement | OAX | Lancaster | 46 min |
| Jun 25, 9:37 PM CDT | Flash Flood Warning | OAX | Cuming | 3 hr |
| Jun 25, 10:12 PM CDT | Special Weather Statement | OAX | Cass | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.